Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 106, NWS Cleveland, OH

June 26, 2002Ashtabula County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 26, 2002, 8:04 PM EDT for Ashtabula County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2002, 8:04 PM EDT (00:04 UTC)
Expired
Jun 26, 2002, 8:45 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 8:20 PM EDTThunderstorm WindJefferson, OHThunderstorm winds downed a tree in Jefferson and a second tree three miles south of town. The tree to the south of town damaged a parked car.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2002-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2002-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 270004
SVRCLE
OHC007-270045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHTABULA COUNTY IN OHIO...

* UNTIL 845 PM EDT

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF JEFFERSON...MOVING
  NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JEFFERSON

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$
VRCEK/ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:15 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT WED JUN 26 2002

AREA MODERATELY UNSTABLE WITH LIS -4 TO -7 ALTHOUGH RIDGE HAS
SHIFTED EAST STILL WARM ENOUGH ALOFT TO HELP INHIBIT TSRA
DEVELOPMENT.  MOST THUNDERSTORMS DEVELOPING ALONG LAKE BREEZE AND
OUTFLOW BOUNDARIES WHICH SHOULD BEGIN TO WEAKEN AS THE EVENING
PROGRESSES.  ADDITIONAL DEVELOPMENT CLOSER TO PREFRONTAL TROUGH
ACROSS CENTRAL MICHIGAN.

PREFER ETA SOLUTION OF MOVING CENTRAL GREAT LAKES FRONT LATE
TOMORROW AFTERNOON. TRIED TO TIME PRECIP AS MUCH.  STAYED CLOSE TO
MOS DATA.

.CLE...
OH...NONE.
PA...NONE.

DJB

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:45 PM EDTSevere Thunderstorm WarningCLEKnox60 min
Jun 27, 1:00 PM EDTSevere Thunderstorm WarningCLEStark60 min
Jun 27, 1:43 PM EDTSevere Thunderstorm WarningCLEKnox17 min
Jun 27, 2:25 PM EDTSevere Thunderstorm WarningCLEMorrow65 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.